Alert archive / Nebraska / Wind Advisories in 2012
Wind Advisory 10, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at May 22, 2012, 3:53 AM CDT for 9 counties in Nebraska. It took effect at May 22, 2012, 12:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2012, 3:53 AM CDT (08:53 UTC)
- In effect from
- May 22, 2012, 12:00 PM CDT
- Expired
- May 22, 2012, 3:31 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2543 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134 WWUS73 KOAX 220853 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 353 AM CDT TUE MAY 22 2012 ...PLAN ON STRONG SOUTH WINDS THIS AFTERNOON... .SOUTH WINDS WILL INCREASE THROUGHOUT THE MORNING...AND BY NOON THEY ARE EXPECTED TO REACH 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. NEZ011-012-016>018-030>032-042-221700- /O.NEW.KOAX.WI.Y.0010.120522T1700Z-120523T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS 353 AM CDT TUE MAY 22 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...NOON THROUGH 7 PM * WINDS...SOUTH AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH * IMPACTS...HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ROADS. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NIETFELD
2 follow-up statements
318 WWUS73 KOAX 221557 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1057 AM CDT TUE MAY 22 2012 ...PLAN ON STRONG SOUTH WINDS THIS AFTERNOON... .SOUTH WINDS MUCH OF THIS AFTERNOON ARE EXPECTED TO BE IN THE 25 TO 35 MPH RANGE WITH GUSTS OF 45 OR 50 MPH. NEZ011-012-016>018-030>032-042-230000- /O.CON.KOAX.WI.Y.0010.120522T1700Z-120523T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS 1057 AM CDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...NOON THROUGH 7 PM * WINDS...WILL BE FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH * IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE OR LIGHT VEHICLES...ESPECIALLY ON EAST TO WEST ROADS. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS AND AREAS OF BLOWING DUST MAY BRIEFLY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
076 WWUS73 KOAX 222031 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE 331 PM CDT TUE MAY 22 2012 NEZ011-012-016>018-030>032-042-222145- /O.CAN.KOAX.WI.Y.0010.000000T0000Z-120523T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS 331 PM CDT TUE MAY 22 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. EVEN THOUGH WINDY CONDITIONS WILL CONTINUE OVER THE REGION INTO THIS EVENING...REPORTS OF SUSTAINED WINDS OF 30 MPH OR MORE HAVE BEEN ISOLATED AND SHOULD REMAIN THAT WAY. NONETHELESS...THE STRONG WINDS WILL CONTINUE TO HAMPER TRAVEL ON EAST TO WEST ROADS. $$ CHERMOK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 22, 12:06 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 22, 12:06 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1206 AM CDT TUE MAY 22 2012 .AVIATION... 06Z TAFS FOR KOMA...KLNK...AND KOFK. THERE MAY BE A FEW SHOWERS THAT DEVELOP NEAR OR WEST OF KOFK/KLNK...BUT FOR NOW HAVE JUST MENTIONED VFR CIGS WITH MID AND HIGH CLOUDS. INCLUDED SOME LLWS AS H90 WINDS INCREASE TO 45KTS AT KOFK AFTER BTWN 10-14Z. THESE STRONGER WINDS WILL MIX DOWN TUESDAY MORNING AND INCREASE FROM THE SOUTH WINDS 18-26KTS SUSTAINED WITH GUSTS 25 TO 32KTS 15Z-00Z. && .PREV DISCUSSION... /ISSUED 1029 PM CDT MON MAY 21 2012/ UPDATE... MINOR UPDATES TO CLOUDS...WINDS...DEWPOINTS...PRECIP CHANCES TONIGHT. DISCUSSION... A WEAK SHORTWAVE WILL CONTINUE TO DRIFT EAST OVERNIGHT AND WILL MAINTAIN A CHANCE FOR A FEW SHOWERS INTO THE WESTERN/NORTHERN PART OF THE FORECAST AREA WITH THIS FEATURE AND AN INCREASING LOW LEVEL JET. THIS AREA IS GENERALLY NORTHWEST OF A LINE FROM SEWARD TO PENDER. CANNOT RULE OUT AN ISOLATED RUMBLE OF THUNDER WITH ELEVATED INSTABILITY...BUT LEFT AS MAINLY SHOWERS FOR NOW. PREV DISCUSSION... /ISSUED 320 PM CDT MON MAY 21 2012/ DISCUSSION... HIGH PRESSURE RIDGE FROM THE WESTERN GREAT LAKES INTO NORTHERN TEXAS AT 19Z WILL DRIFT SLOWLY SOUTHEAST TONIGHT AND TUESDAY WITH WARM AIR SPREADING BACK INTO THE REGION. SMALL BAND OF ELEVATED SHOWERS DEVELOPED LAST NIGHT OVER WESTERN AND CENTRAL NEBRASKA AND LOOKS LIKE SOMETHING SIMILAR IS POSSIBLE TONIGHT OVER EASTERN PARTS OF THE AREA AS CURRENT BAND OF MOISTURE HAS LINGERED OVER NORTHEAST NEBRASKA AND ADDITIONAL WARM ADVECTION TAKES PLACE OVERNIGHT. WINDY CONDITIONS RETURN ON TUESDAY ACROSS THE AREA BUT AT THIS TIME LOOKS TO STAY JUST BELOW ADVISORY THRESHOLD. MIDNIGHT SHIFT WILL HAVE TO REEVALUATE AND DECIDE IF ANY HEADLINE NEEDED. OTHERWISE...THE REMAINDER OF THE SHORT TERM PERIOD LOOKS SIMILAR TO PREVIOUS FORECAST THINKING WITH COLD FRONT MOVING INTO THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY THEN STALLING NEAR SIUTHERN BORDER ON THURSDAY. MODELS INDICATE BEST POTENETIAL FOR SIGNIFICANT STORMS AND HEAVY RAIN ON WEDNESDAY NIGHT FOR MAINLY NORTHERN PARTS OF THE AREA. FRONT INDICATED TO BECOME QUASI- STATIONARY NEAR SOUTHEAST CORNER OF NEBRASKA BY LATE THURSDAY BUT DEPENDING ON PUSH FROM PREVIOUS NIGHTS CONVECTION MAY BE NORTH OR SOUTH OF THIS LOCATION. GFS AND ECMWF ARE IN BETTER AGREEMENT TODAY FOR THE EXTENDED PERIOD WITH BOTH INDICATING A RATHER UNSETTLED PERIOD AS WE ENTER THE MEMORIAL DAY WEEKEND. BOUNDARY THAT STALLS NEAR THE KANSAS NEBRASKA BORDER LIFTS NORTH ON SATURDAY WITH BETTER CHANCE OF STORMS ALSO SHIFTING NORTH OF THE AREA ACROSS SOUTH DAKOTA AND MINNESOTA AS SURFACE WAVE TRACKS NORTHEAST FROM WESTERN NEBRASKA. SURFACE FRONT HOWEVER REMAINS ORIENTED PARALLEL TO THE UPPER FLOW FROM SOUTHWEST INTO NORTHEAST NEBRASKA AND LINGERS OVER THE AREA INTO MONDAY BEFORE MOVING EAST AS FLOW BECOMES ZONAL. THIS BOUNDARY WILL ACT TO FOCUS CONVECTION ACROSS THE AREA LATE SUNDAY INTO MONDAY. ECMWF NO LONGER BUILDING STRONG RIDGE INTO THE UPPER MISSISSIPPI VALLEY BUT BUILDS RIDGE FURTHER EAST INSTEAD SO LESS CHANCE OF SEEING ANY HOT TEMPERATURES. FOBERT && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, May 21, 5:36 PM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 536 PM CDT MON MAY 21 2012 IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-221245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 536 PM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AND AGAIN SATURDAY THROUGH MONDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT NORTH OF A LINE FROM SEWARD TO GLENWOOD. IT IS STILL TOO EARLY TO DETERMINE IF THE STORMS SATURDAY AND SUNDAY WILL BE SEVERE. HAIL...AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS AND STORMS THAT FORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. THIS UNSETTLED PATTERN IS THE RESULT OF A FRONTAL SYSTEM PUSHING SOUTHWARD THROUGH THE AREA WEDNESDAY THROUGH THURSDAY NIGHT AND RETURNING NORTHWARD FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY. NEZ011-012-016>018-030>032-042-221245- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 536 PM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY SOUTH WINDS WILL STRENGTHEN TUESDAY AND WINDS MAY GUST OVER 40 MPH AT TIMES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY SOUTH WINDS GUSTING TO OVER 40 MPH WILL LINGER INTO EARLY TUESDAY EVENING. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY AND AGAIN SATURDAY THROUGH MONDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT AND IT IS STILL TOO EARLY TO DETERMINE IF THE STORMS SATURDAY AND SUNDAY WILL BE SEVERE. HAIL...AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS AND STORMS THAT FORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. THIS UNSETTLED PATTERN IS THE RESULT OF A FRONTAL SYSTEM PUSHING SOUTHWARD INTO THE AREA TUESDAY NIGHT THROUGH THE AREA WEDNESDAY THROUGH THURSDAY NIGHT AND RETURNING NORTHWARD FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY. ZAPOTOCNY
Nearby
Wind Advisories in Nebraska, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.